Alert archive / New Mexico / Wind Advisories in 2020

Wind Advisory 10, NWS El Paso, TX

April 13, 2020El Paso County, Hudspeth County, Texas; 5 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Apr 13, 2020, 3:45 AM MDT for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Apr 13, 2020, 2:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2020, 3:45 AM MDT (09:45 UTC)
In effect from
Apr 13, 2020, 2:00 PM MDT
Expired
Apr 13, 2020, 9:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 9.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2422 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS74 KEPZ 130945
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
345 AM MDT Mon Apr 13 2020

NMZ404>407-410-411-413>417-TXZ418>424-140300-
/O.NEW.KEPZ.WI.Y.0010.200413T2000Z-200414T0300Z/
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Lordsburg, Red Rock, Virden, 
Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, 
Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, 
Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, 
Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, 
Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
345 AM MDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Lowlands of southwest and south-central New Mexico and
  west Texas, along with the Sacramento Mountains.

* WHEN...From 2 PM this afternoon to 9 PM MDT this evening.

* ADDITIONAL DETAILS...Some patchy blowing dust is possible
  reducing visibilities to 3 to 5 miles Monday afternoon, 
  especially along the I- 10 corridor and east of White Sands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 11:21 PM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 12, 11:21 PM MDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1121 PM MDT Sun Apr 12 2020

...Update for 06Z TAF Cycle...

.AVIATION...06Z TAF CYCLE
VFR conditions expected to prevail through forecast period. Winds
beginning 260-280 at 06-10KT increasing after 16Z to 240-260 at
15G25KT. Peak winds expected around 00Z tomorrow with gusts up to
40 knots in a few places. Skies generally FEW-SCT080 with BKN-OVC
CIGs from KTCS northward. Visibility may fall to 3-6SM after 21Z
tomorrow due to blowing dust.

&&

.PREV DISCUSSION...224 PM MDT Sun Apr 12 2020...

.SYNOPSIS...
Monday will feature windy conditions and slightly below normal
temperatures. There will also be a chance for a few showers or
thundershowers by the late afternoon and overnight across far
northern areas. Seasonable to slightly below average temperatures
will be the theme through the rest of this upcoming week. Mild
breezes can be expected most afternoons with breezier weather by
Friday. Windy conditions may be possible to start next weekend.

&&

.DISCUSSION...
.SHORT TERM...
Over the next day, a broad trough will get carved out across most of
the country.  A couple pieces of energy will be moving through the
northwest flow to the west which will bring some clouds and a chance
for light precipitation to northern zones tonight and tomorrow.
Could see a couple thunderstorms this evening and again tomorrow
afternoon over far northeastern CWA. Winds tonight will be gradually
decreasing with latest dropoff in speeds being on eastern
mountain slopes.

Winds will increase again tomorrow with 20-30G40mph winds
again likely. There could be some areas with advisory speeds being
met but for now will keep forecast just below criteria. Temperatures
Monday will be about 5 degrees warmer than today with the westerly
winds allowing for good mixing and besides some clouds north, should
see plenty of sun elsewhere.

&&

.LONG TERM...
A broad trough over the west will rotate weak pieces of energy
around its base and into the forecast region through the early
portion of this week. This will result in a chance for isolated
showers and possibly a thunderstorm across far northern forecast
areas Monday night and then again on Tuesday night. There may be a
little bit of snow mixed in across the Sacramento Mtns, however
everything will be rather light with very little, if any
accumulation. Temperatures will be below average as reinforcing
subtle cool airmasses work into the area Tuesday and Wednesday.
The middle to latter portions of the week will feature abundant
sunshine as temperatures warm slightly to near seasonable levels
with dry west flow aloft. Friday may be a cool day as a backdoor
front attempts to drop into the region. This will be short-lived
(with the scenario still questionable as to how far the cooler air
can penetrate on Friday (the ECM keeps temps warm)) as breezy to
windy west/southwest winds take hold on Saturday with the passage
of a short-wave trough. As a result, temperatures will warm near
to slightly above seasonal averages through the weekend.

&&

.FIRE WEATHER...
A westerly flow setup over the region will keep breezy to windy
conditions going for Monday with lighter but still occasionally
breezy winds starting Tuesday and continuing into the end of the
week. A few showers and maybe a thunderstorm are possible across the
far north tonight and Monday. Relative humidities Monday will
generally be above 15 percent, but some areas in far west Texas
could see a couple hours of critical conditions developing in the
late afternoon. Vent rates for the coming days look to be very good
to excellent. Dry conditions are expected Tuesday through next
weekend with temperatures fluctuating from about 3 to 5 degrees
above and below normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 53  77  54  74 /   0   0   0   0
Sierra Blanca           48  74  46  70 /   0   0   0   0
Las Cruces              44  73  44  70 /   0   0   0   0
Alamogordo              45  73  44  67 /  20  20  10   0
Cloudcroft              27  49  31  46 /  20  20  20   0
Truth or Consequences   45  68  44  67 /  10  20  20   0
Silver City             37  63  40  63 /   0   0   0   0
Deming                  41  73  42  71 /   0   0   0   0
Lordsburg               41  72  41  68 /   0   0   0   0
West El Paso Metro      51  77  54  74 /   0   0   0   0
Dell City               43  76  44  74 /   0   0   0   0
Fort Hancock            50  80  49  77 /   0   0   0   0
Loma Linda              45  71  46  68 /   0   0   0   0
Fabens                  49  79  50  76 /   0   0   0   0
Santa Teresa            45  75  46  72 /   0   0   0   0
White Sands HQ          51  74  50  71 /   0   0   0   0
Jornada Range           40  72  44  69 /   0   0   0   0
Hatch                   44  73  43  71 /   0   0   0   0
Columbus                45  75  47  73 /   0   0   0   0
Orogrande               45  74  45  70 /   0   0   0   0
Mayhill                 33  58  35  59 /  20  20  20  10
Mescalero               34  57  34  56 /  20  30  30   0
Timberon                32  59  34  56 /  20  10  10   0
Winston                 39  63  34  62 /  10  30  30   0
Hillsboro               41  70  40  69 /   0   0   0   0
Spaceport               41  72  41  68 /  10  10   0   0
Lake Roberts            27  63  34  63 /   0  20  20   0
Hurley                  38  65  38  65 /   0   0   0   0
Cliff                   35  69  36  69 /   0  20  20   0
Mule Creek              35  65  39  64 /   0  20  20   0
Faywood                 39  67  39  66 /   0   0   0   0
Animas                  40  74  42  71 /   0   0   0   0
Hachita                 41  73  41  70 /   0   0   0   0
Antelope Wells          41  74  41  74 /   0   0   0   0
Cloverdale              39  68  41  67 /   0   0   0   0

&&

26/35/30
Hazardous weather outlook, Apr 13, 3:43 AM MDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
343 AM MDT Mon Apr 13 2020

NMZ401>417-TXZ418>424-140945-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
343 AM MDT Mon Apr 13 2020

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Another day of windy conditions expected with highest winds along
the I-10 corridor to the International Border, and the Sacramento
Mountains. Winds of 25 to 35 mph will be common with gusts to 45
mph. This could make driving difficult for north-south roads.
Areas of blowing dust will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Windy conditions and blowing dust possible once again on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

33

Nearby

Wind Advisories in New Mexico, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.